On a theorem of Baire about lower semicontinuous functions

Authors

  • Costică Mustăţa Tiberiu Popoviciu Institute of Numerical Analysis

Keywords:

quasi-metric space, semi-Lipschitz function, approximation

Abstract

A theorem of Baire concerning the approximation of lower semicontinuous real valued functions defined on a metric space, by increasing sequences of continuous functions is extended to the "nonsymmetric" case, i.e. for quasi-metric spaces.

Downloads

Download data is not yet available.

References

Baire, R., Leçon sur les fonctions discontinues, Paris, Collection Borel, 1905, pp. 121-123.

Borodin, P.A., The Banach-Mazur theorem for spaces with asymmetric norm and its applications in convex analysis, Mat. Zametki, 69, no. 3, pp. 329-337, 2001, https://doi.org/10.4213/mzm506

Collins, J. and Zimmer, J. An asymmetric Arzèla-Ascoli theorem, Topology Appl., 154, no. 11, pp. 2312-2322, 2007, https://doi.org/10.1016/j.topol.2007.03.006

Künzi, H.P.A., Nonsymmetric distances and their associated topologies: About the origin of basic ideas in the area of asymmetric topology, in: Handbook of the History of General Topology, edited. by C.E. Aull and R. Lower, vol. 3, Kluwer Acad. Publ., Dordrecht, pp. 853-968, 2001, https://doi.org/10.1007/978-94-017-0470-0_3

McShane, E.T., Extension of range of fucntions, Bull. Amer. Math. Soc., 40, pp. 837-842, 1934, https://doi.org/10.1090/s0002-9904-1934-05978-0

Menucci, A., On asymmetric distances, Technical Report, Scuola Normale Superiore, Pisa, 2004.

Mustăţa, C., Extensions of semi-Lipschitz functions on quasi-metric spaces, Rev. Anal. Numér. Théor. Approx., 30, no. 1, pp. 61-67, 2001, http://ictp.acad.ro/jnaat/journal/article/view/2001-vol30-no1-art8

Nicolescu, M., Mathematical Analysis, Vol. II, Editura Tehnică, Bucharest, p. 119, 1958 (in Romanian).

Precupanu, A., Mathematical Analysis: Measure and Integration, Vol. I., Editura Universităţii A.I. Cuza Iaşi, 2006 (Romanian).

Romaguera, S. and Sanchis, M., Semi-Lipschitz functions and best-approximation in quasi-metric spaces, J. Approx. Theory, 103, pp. 292-301, 2000, https://doi.org/10.1006/jath.1999.3439

Romaguera, S. and Sanchis, M., Properties of the normed cone of semi-Lipschitz functions. Acta Math. Hungar., 108, no. 1-2, pp. 55-70, 2005, https://doi.org/10.1007/s10474-005-0208-9

Downloads

Published

2008-02-01

How to Cite

Mustăţa, C. (2008). On a theorem of Baire about lower semicontinuous functions. Rev. Anal. Numér. Théor. Approx., 37(1), 71–75. Retrieved from https://ictp.acad.ro/jnaat/journal/article/view/2008-vol37-no1-art8

Issue

Section

Articles